Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 14, NWS Hastings, NE

June 1, 2014Thayer County, Nebraska; Jewell County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 1, 2014, 5:35 PM CDT for Thayer County, Nebraska; Jewell County, Kansas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2014, 5:35 PM CDT (22:35 UTC)
Expired
Jun 1, 2014, 5:45 PM CDT
In force
10 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Jewell County, KS, Thayer County, NE

The radar

The Grand Island radar (KUEX), 76 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:28 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WFUS53 KGID 012235
TORGID
KSC089-NEC169-012245-
/O.NEW.KGID.TO.W.0014.140601T2235Z-140601T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 545 PM CDT
    
* AT 535 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER COURTLAND...OR 16 MILES WEST OF
  BELLEVILLE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  REPUBLIC AROUND 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4000 9737 3999 9769 3988 9793 3973 9793
      3971 9801 3986 9801 3990 9790 4010 9745
      4010 9742
TIME...MOT...LOC 2235Z 245DEG 31KT 3980 9794 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

ROSSI
2 follow-up statements
220 
WWUS53 KGID 012237
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
536 PM CDT SUN JUN 1 2014

NEC169-012246-
/O.CAN.KGID.TO.W.0014.000000T0000Z-140601T2245Z/
THAYER NE-

536 PM CDT SUN JUN 1 2014

...THE TORNADO WARNING FOR SOUTHEASTERN THAYER COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WAARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 3988 9793 3973 9793 3971 9801 3986 9801
TIME...MOT...LOC 2236Z 245DEG 31KT 3981 9792 

$$

KSC089-012245-
/O.CON.KGID.TO.W.0014.000000T0000Z-140601T2245Z/
JEWELL KS-
536 PM CDT SUN JUN 1 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL JEWELL COUNTY...
    
AT 536 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER COURTLAND...OR 15 MILES WEST OF BELLEVILLE...MOVING
NORTHEAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL JEWELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3988 9793 3973 9793 3971 9801 3986 9801
TIME...MOT...LOC 2236Z 245DEG 31KT 3981 9792 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

ROSSI
082 
WWUS53 KGID 012245 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT SUN JUN 1 2014

KSC089-012255-
/O.EXP.KGID.TO.W.0014.000000T0000Z-140601T2245Z/
JEWELL KS-
545 PM CDT SUN JUN 1 2014

...THE TORNADO WARNING FOR EAST CENTRAL JEWELL COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
JEWELL COUNTY UNTIL 615 PM CDT.

LAT...LON 3988 9793 3973 9793 3971 9801 3986 9801
TIME...MOT...LOC 2242Z 245DEG 31KT 3981 9792 

$$

ROSSI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 4:20 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 1, 4:20 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT SUN JUN 1 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 420 PM CDT SUN JUN 1 2014

AS WAS QUITE WELL-ANTICIPATED...NUMEROUS THUNDERSTORMS...SOME
MARGINALLY SEVERE AT TIMES...HAVE BEEN ONGOING WITHIN MAINLY THE
WESTERN 1/2 OF THE CWA SO FAR THIS AFTERNOON...WITH ACTIVITY
SLOWLY BUT SURELY EXPANDING MORE-SO INTO THE EASTERN 1/2 OF THE
CWA. ALTHOUGH SEVERE-CRITERIA REPORTS HAVE BEEN RATHER FEW SO
FAR...IN PART OWING TO A "MESS" OF STORM SCALE
MERGERS/INTERACTIONS DISRUPTING INDIVIDUAL CELLS FROM MAINTAINING
OR REACHING PEAK POTENTIAL INTENSITY...A SEVERE WEATHER THREAT
WILL NONETHELESS PERSIST FOR SEVERAL MORE HOURS ESPECIALLY WITHIN
THE SOUTHEAST HALF OF THE CWA. FOR THE TIME BEING...SEVERE
THUNDERSTORM WATCH CONTINUES FOR ALL 30 COUNTIES THROUGH 10
PM...BUT THE EXTREME WESTERN CWA IS ALREADY BEHIND THE MAIN...BACK
EDGE OF STORMS AND THE NORTHERN CWA APPEARS TO BE VERY WORKED OVER
BY COOLER CONVECTIVE OUTFLOW...SO WILL PROBABLY START TRIMMING
AWAY SOME OF THESE COUNTIES FROM THE WATCH WITHIN THE NEXT 1-2
HOURS. RAINFALL-WISE...WE ARE NOT AWARE OF ANY FLOODING ISSUES
BEYOND THE LIKELY BRIEF URBAN/STREET FLOODING TAKING PLACE IN
VARIOUS LOCATIONS...AND RADAR ESTIMATED RAINFALL SEEMS TO BE
OVERESTIMATING REALITY BY AROUND ONE-THIRD BASED ON LIMITED
GROUND TRUTH. NONETHELESS...A GOOD CHUNK OF THE CWA HAS ALREADY
SEEN OR WILL EVENTUALLY SEE A DECENT COVERAGE OF 1-2 INCHES AND
LOCALLY HIGHER...ESPECIALLY BETWEEN ROUGHLY I-80 AND THE KS STATE
LINE.

TURNING TO THE METEOROLOGICAL SITUATION AS OF 20Z/3PM...THE MAIN
PLAYER IN THE MID-UPPER LEVELS IS THE SOUTHEASTERN EXTENSION OF A
PROGRESSIVE SHORTWAVE TROUGH THAT EXTENDS FROM THE LOCAL AREA
NORTHWESTWARD INTO THE WESTERN DAKOTAS. ELEVATED MOISTURE
CONVERGENCE EVIDENT AT THE 700MB LEVEL HAS BEEN FEEDING INTO THE
WESTERN HALF OF NEB/NORTHWEST KS ALL DAY...WHICH LED TO AT LEAST A
SLIGHTLY-EARLIER ONSET OF STRONG TO MARGINALLY SEVERE
CONVECTION...BUT ALSO LIKELY HELPED TO KEEP MUCH OF AT LEAST THE
NORTHERN CWA FROM REALIZING A MORE EXTENSIVE SEVERE WEATHER
THREAT. AT THE SURFACE...IT GOES WITHOUT SAYING THAT AN EXTENSIVE
OUTFLOW BOUNDARY CONTINUES SURGING SOUTHWARD ACROSS MUCH OF THE
NORTHERN 1/2 TO 2/3 OF THE CWA IN ASSOCIATION WITH THE COLD POOL
FROM THE WIDESPREAD ONGOING CONVECTION. ALTHOUGH THE EXACT
EVOLUTION OF THE NEXT SEVERAL HOURS IS STILL IN QUESTION...ITS
STARTING TO LOOK MORE AND MORE LIKE MUCH OF THE NEB CWA IS SEEING
A SLOWLY-WANING SEVERE THREAT...WITH THE NOTABLE POSSIBLE
EXCEPTION OF A POTENTIAL ORGANIZED WIND THREAT MAINLY NEAR/SOUTH
OF HIGHWAY 6 ALONG THE APPARENT SQUALL LINE THAT APPEARS TO BE
ORGANIZING ALONG THE BACK EDGE OF CONVECTION. MEANWHILE...THE MAIN
FOCUS FOR SEVERE WEATHER OVER THE NEXT FEW TO SEVERAL HOURS WILL
BE NEAR/SOUTH OF THE STATE LINE...WHERE MUCH OF OUR KS ZONES ARE
CURRENTLY REALIZING 1000-2000 J/KG MIXED-LAYER CAPE IN THE
PRESENCE OF GENERALLY 30-45KT OF 0-6KM DEEP LAYER SHEAR. THIS
WOULD ALSO BE THE PART OF THE CWA STILL FAVORED FOR A POSSIBLE
BRIEF TORNADO THREAT...WHETHER IT BE WITH ANY MORE DISCRETE CELLS
THAT CAN MAINTAIN THEMSELVES FOR AWHILE...OR WITH POSSIBLE
NOTCHES/BRIEF SPIN UPS ALONG THE BACK-END TRAILING SQUALL LINE.
JUST CANNOT COMPLETELY IGNORE THIS THREAT GIVEN AROUND 20KT OF
LOW-LEVEL 0-1KM SHEAR IN THE AREA.

AS FOR THE EVOLUTION OF CONVECTION HEADING INTO THIS EVENING...SEE
LITTLE REASON TO ARGUE WITH THE SOLUTION PRESENTED BY THE VARIOUS
SHORT TERM MODELS...NAMELY THE 19Z HRRR. AS A RESULT...A GENERALLY
AT-MOST MARGINALLY SEVERE CLUSTER OF CONVECTION WILL CONTINUE TO
GRADUALLY MOVE ACROSS AND DEPART THE NORTHERN CWA...WHILE A HIGHER
SEVERE THREAT CONTINUES IN SOUTHERN/SOUTHEAST COUNTIES EITHER FROM
A CONTINUATION OF ONGOING CONVECTION...OR OTHER AT LEAST SEMI-
DISCRETE STORMS THAT MIGHT MOVE INTO OUR AREA FROM JUST WEST-
SOUTHWEST OF THE CWA. ASSUMING THAT ANY CONVECTION JUST NOW MOVING
INTO FAR NORTHWEST NEB DOES NOT SURVIVE ALL THE WAY INTO OUR
AREA...AREAS CURRENTLY BEHIND THE DEPARTING LINES/CLUSTERS OF
CONVECTION SHOULD ESSENTIALLY BE DONE WITH ALL CONVECTION FOR THE
AFTERNOON/EVENING. MEANWHILE...EVEN MOST OF THE SOUTHEAST CWA
SHOULD SEE THE MAIN COVERAGE OF STORMS DEPART TO THE SOUTH-
SOUTHEAST GENERALLY DURING THE 8PM-10PM TIME FRAME. JUST IN CASE
SOME STORMS CONTINUE TO DEVELOP LATER TONIGHT ALONG/NEAR THE
NORTHWARD INTERFACE OF THE LOW LEVEL OUTFLOW BOUNDARY AND THE NOSE
OF THE LOW LEVEL JET BASED NEAR 850MB...LINGERED SOME SMALLER
POPS IN FAR SOUTHERN/SOUTHEAST ZONES ALL THE WAY THROUGH 09Z...BUT
THIS MIGHT BE PLENTY GENEROUS. OTHERWISE...THE CONVECTIVELY
ENHANCED SYNOPTIC COLD FRONT WILL CONTINUE CROSSING THE CWA
THROUGH TONIGHT...BRINGING PREVAILING NORTHWEST AROUND 10 MPH ONCE
THE WIND FIELD RECOVERS FROM CONVECTIVE-EFFECTS. NUDGED DOWN LOW
TEMPS SLIGHTLY...TONIGHT...RANGING FROM MID 50S NORTHWEST TO MID
60S FAR SOUTHEAST.

BRIEFLY TURNING TO THE MONDAY DAYTIME HOURS...THIS IS STILL ONE OF
THE ONLY FORECAST PERIODS TO STILL FEATURE NO MENTION OF
SHOWERS/THUNDERSTORMS DURING THE NEXT WEEK...AS A BRIEF PERIOD OF
WEAK SHORTWAVE RIDGING AND DOMINANT SURFACE HIGH PRESSURE
OVERSPREAD THE CWA IN BETWEEN THE DEPARTING SHORTWAVE TROUGH...AND
THE NEXT ONE THAT TAKES AIM ON THE AREA FOR TUESDAY. ALTHOUGH IT
COULD STILL BE A CLOSE CALL AROUND SUNRISE OR SHORTLY
AFTER...EXPECT ANY SHOWERS/STORMS TO BE FOCUSED AT LEAST 1-2
COUNTIES SOUTH-SOUTHEAST OF THE CWA MORE INTO CENTRAL/EASTERN KS
DURING THE DAY. AT THE SURFACE...HIGH PRESSURE CENTERED TO THE
NORTHWEST WILL PROMOTE FAIRLY LIGHT BUT STEADY 10-15 MPH NORTHWEST
BREEZES FOR MUCH OF THE DAY. ASSUMING PLENTY OF SUNSHINE...MADE
LITTLE CHANGE TO HIGH TEMPS...AIMING FROM LOW-MID 80S NEB ZONES
AND MID-UPPER 80S KS ZONES.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 419 PM CDT SUN JUN 1 2014

ALOFT: HIGH LATITUDE BLOCKING HIGHS CONT TO DOMINATE THE HEMISPHERE
OVER THE BERING SEA AND FAR ERN CANADA. THE STAGNANT LONGWAVE
PATTERN BETWEEN OVER THE USA IS SHOWING SOME CHANGES THAT HAVE PUT
US BACK INTO THE PATH OF MORE ACTIVE WX. SPECIFICALLY...THE NEWLY
DEVELOPED RIDGE OVER THE NE PACIFIC WILL MAINTAIN HEIGHTS AT OR
BELOW NORMAL OVER THE WRN/CNTRL USA.

THE PAST THREE CYCLES OF EC/GFS/GEM/UKMET ARE IN GENERAL AGREEMENT
THAT A SHORTWAVE RIDGE WILL MOVE THRU TUE MORNING FOLLOWED BY A LOW-
AMPLITUDE TROF. THE NEXT RIDGE ARRIVES WED FOLLOWED BY ANOTHER LOW-
AMPLITUDE TROF WED NIGHT. IN THE MEANTIME...THE UPPER LOW CURRENTLY
OVER AK WILL BE FORCED SE AND INTO THE CANADIAN PRAIRIES BY MID-WEEK
AND THE UPSTREAM AND DOWNSTREAM BLOCKING WILL SLOW IT DOWN WITH
HEIGHTS FALLING HERE. THAT MEANS A COOL DOWN AND PROBABLY THE
COOLEST TEMPS WE/VE SEEN SINCE MID MAY.

SURFACE: THE TAIL END OF THE COOL FRONT THAT MOVES THRU TODAY WILL
LIFT N AS A WARM FRONT AND WILL BE NEAR THE KS-NEB BORDER BY DAWN
TUE. LEE CYCLOGENESIS WILL OCCUR OVER CO...WITH A DRYLINE
INTENSIFYING AND MIXING INTO WRN KS...CREATING A TRIPLE POINT WITH
THE FRONT. THIS LOW WILL TRACK E ALONG THE KS-NEB BORDER WED NIGHT.
CANADIAN HIGH PRES WILL BRIEFLY NOSE INTO THE REGION WED...WITH THE
FRONT SAGGING TO THE KS-OK BORDER. BY THU AN OCCLUDING LOW WILL BE
OVER SASKATCHEWAN...WITH A WARM FRONT FCST TO LIFT THRU THE FCST
AREA. THIS WILL BE FOLLOWED BY ITS COLD FRONT THU NIGHT INTO FRI.
THERE IS THEN SOME INDICATION THAT THE FRONT WILL STALL JUST S AND E
OF THE FCST AREA.

HAZARDS: WE ARE LOOKING A POTENTIAL FOR SIGNIFICANT SEVERE WX TUE
AND TUE NIGHT. TSTMS WILL BE POSSIBLE AT TIMES THU-SAT. DID NOT LOOK
AT POTENTIAL INTENSITY DUE TO ON-GOING EVENT AND TUE POTENTIAL.

THE DAILY DETAILS...

TUE: PLEASE CONT TO FOLLOW SPC SEVERE WX OUTLOOKS AND THE HAZARDOUS
WX OUTLOOK /HWO/ AND THIS PRODUCT FOR WHAT IS LOOKING LIKE A SERIOUS
SEVERE WX THREAT. THIS HAS POTENTIAL TO BE UPGRADED IN LATER SPC
OUTLOOKS.

LLJ-INDUCED STRONG WARM AIR ADVECTION/CONVERGENCE ASSOCIATED COULD
INITIATE STORMS DURING THE MORNING HRS N OF THE WARM FRONT. IT
APPEARS STORMS WILL INCREASE IN COVERAGE/INTENSITY THRU THE DAY AS
LLJ INTENSIFIES...PROBABLY FORMING AN MCS. THESE STORMS WILL BE
FORMING AT THE LEADING EDGE OF AN EML. THE STORMS WILL REINFORCE THE
WARM FRONT AND BY AFTERNOON...ADDITIONAL MORE DISCRETE TSTMS SHOULD
ERUPT ALONG THE DRYLINE...WARM FRONT AND TRIPLE POINT. WHILE SEVERE
HAIL WILL BE THE PRIMARY THREAT WITH THE MCS...VERY LARGE HAIL AND
TORNADOES WILL BE THE THREATS WITH THESE AFTERNOON STORMS.

USE OUR HIGH TEMPS OVER S-CNTRL NEB WITH CAUTION. THEY WILL DEPEND
ON CLOUDS/RAIN. WE CURRENTLY HAVE 77-84F ALONG AND N OF I-80...BUT
MUCH OF THIS AREA COULD END UP JAMMED IN THE LOW-MID 70S. ON THE
WARM SIDE OF THE FRONT...HIGHS WERE RAISED SEVERAL DEGREES. STOCKTON
AND PLAINVILLE WILL BE CLOSE TO 100F. WINDY S OF THE WARM FRONT!

09Z SREF CONTS TO LOOK THREATENING WITH MLCAPE UP TO 3000 J/KG.
FALLING PRES TO THE W WILL KEEP SURFACE WINDS BACKED WITH
SIGNIFICANT CURVATURE IN FCST HODOGRAPHS.

TUE NIGHT: ON-GOING TSTMS ARE LIKELY TO CONSOLIDATE AND GROW INTO AN
MCS THAT PROPAGATES E WITH THE SFC LOW. SO TSTMS WILL COME TO AN END
HERE.

WED: BREEZY IN COOL AIR ADVECTION. SHOULD SEE A DECENT CU FIELD
DEVELOP OVER S-CNTRL NEB...MOST VIGOROUS N OF I-80. CANT RULE OUT A
SHWR OR A COUPLE SPRINKLES N OF HWY 92.

THU: COULD SEE A COULD SHWRS/TSTMS WITH THE WARM FRONTAL PASSAGE.
GFS SOUNDINGS SUGGEST A CAP.

FRI: SCATTERED SHWRS/TSTMS WITH COLD FRONTAL PASSAGE.

SAT: TURNING COOLER THAN NORMAL. SCATTERED SHWR/TSTM POTENTIAL CONTS.

SUN: PROBABLY DRY UNDER HIGH PRES. CONTINUED COMFORTABLY COOL.

&&

.AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 130 PM CDT SUN JUN 1 2014

THE PARAMOUNT AVIATION CONCERN DURING THE PERIOD INVOLVES THE
POTENTIAL FOR THUNDERSTORMS...POSSIBLY SEVERE...MAINLY DURING THE
20Z-01Z TIME FRAME THIS AFTERNOON/EVENING. GIVEN THAT THIS IS THE
HIGHEST CONFIDENCE TIME FRAME FOR STORMS...HAVE INTRODUCED A TEMPO
GROUP...BUT HAVE EXTENDED A VICINITY THUNDERSTORM (VCTS) MENTION A
FEW MORE HOURS THROUGH 03Z TO ACCOUNT FOR ACTIVITY THAT MIGHT
LINGER TO AROUND/SHORTLY AFTER SUNSET. NEEDLESS TO SAY...IF A LINE
OF SEVERE STORMS HAPPENS TO DIRECTLY AFFECT KGRI...WINDS COULD
RAPIDLY INCREASE TO AS HIGH AS AROUND 50KT FROM THE WEST OR
NORTHWEST...BUT FOR WILL INDICATE A PREVAILING SOUTHERLY BREEZE
THROUGH THIS AFTERNOON AND THEN A LIGHTER NORTHWESTERLY BREEZE
LATER TONIGHT THROUGH THE END OF THE PERIOD BEHIND THE LOW
PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT. HAVE KEPT
CEILING/VISIBILITY AS VFR EXCEPT FOR SOME MVFR VISIBILITY
RESTRICTIONS INDICATED IN THE THUNDERSTORM TEMP GROUP. AT LEAST
ONE SET OF MODELS/GUIDANCE INDICATE THAT AN MVFR CEILING COULD
DEVELOP DURING THE LATE NIGHT/EARLY MORNING HOURS...BUT FOR NOW
HAVE NOT FULLY BOUGHT INTO THIS AND INSTEAD HAVE HINTED WITH A
SCATTERED MVFR CLOUD HEIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...PFANNKUCH
LONG TERM...HALBLAUB
AVIATION...PFANNKUCH
Hazardous weather outlook, Jun 1, 5:08 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT SUN JUN 1 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
508 PM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TRACKING ACROSS PRIMARILY THE
SOUTHEAST HALF OF THE OUTLOOK AREA LATE THIS AFTERNOON INTO THIS
EVENING. SOME SEVERE STORMS ARE STILL LIKELY...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 10 PM FOR NORTH
CENTRAL KANSAS...ALONG WITH NEBRASKA COUNTIES MAINLY SOUTHEAST OF
A LINE FROM ALMA...TO YORK. THE PRIMARY SEVERE WEATHER THREATS
THROUGH THIS EVENING WILL BE LARGE HAIL UP TO AROUND THE SIZE OF
PING PONG BALLS...DAMAGING WIND GUSTS UP TO AROUND 60 OR 70
MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES...WHICH
COULD RESULT IN GENERALLY BRIEF PERIODS OF LOWLAND AND URBAN
FLOODING. ALTHOUGH NOT LIKELY...A FEW BRIEF TORNADOES CANNOT BE
COMPLETELY RULED OUT...ESPECIALLY WITHIN NORTH CENTRAL KANSAS.
ALTHOUGH THE PRIMARY SEVERE WEATHER THREAT SHOULD BE ENDING BY
AROUND 10 PM...AT LEAST A FEW STORMS COULD LINGER INTO THE LATE
NIGHT HOURS...PRIMARILY SOUTHEAST OF A LINE FROM YORK...TO RED
CLOUD NEBRASKA...TO STOCKTON KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...THUNDERSTORM WILL DEVELOP
OVER PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...THE BEST CHANCES
WILL BE TUESDAY INTO TUESDAY EVENING...MAINLY NORTH OF THE NEBRASKA
AND KANSAS STATE LINE. HOWEVER...TUESDAY AFTERNOON AND EVENING
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THE STATE LINE
SOUTHWARD INTO NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE
HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF
60 MPH...AND ISOLATED TORNADOES.

THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE
AT TIMES ACROSS THE OUTLOOK AREA. UNCERTAINTY CONTINUES WITH TIMING
AND LOCATION...SO STAY UP TO DATE TO THE LATEST FORECASTS REGARDING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN PARTS OF THE
OUTLOOK AREA THROUGH AROUND 10 PM...ESPECIALLY WITHIN NORTH
CENTRAL KANSAS AND SOUTHEAST OF A LINE FROM ALMA TO YORK NEBRASKA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/HALBLAUB

In the hours before

Local storm report, Jun 1, 5:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ALTON                   39.47N 98.95W
06/01/2014  E1.75 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jun 1, 5:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
514 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     LIGHTNING        ARAPAHOE                40.31N 99.90W
06/01/2014                   FURNAS             NE   TRAINED SPOTTER

            LIGHTNING STRUCK CHURCH AND RESULTED IN FIRE THAT BURNED
            PART OF STEEPLE. TIME ESTIMATED FROM RADAR

1246 PM     HAIL             JOHNSON LAKE            40.68N 99.85W
06/01/2014  M1.00 INCH       GOSPER             NE   TRAINED SPOTTER

            BRIEF DOWN POUR COVERED GROUND IN HAIL RANGING IN SIZE
            FROM PEAS TO QUARTERS.

1250 PM     HAIL             LEXINGTON               40.78N 99.74W
06/01/2014  E0.50 INCH       DAWSON             NE   TRAINED SPOTTER

            HAIL UP TO AROUND DIME SIZE ONGOING

0106 PM     TSTM WND GST     ORD AIRPORT             41.62N 98.95W
06/01/2014  M51.00 MPH       VALLEY             NE   ASOS

            OUTFLOW BOUNDRY MOVING THROUGH ORD AIPORT. 51MPH GUST
            RECORDED.

0130 PM     TSTM WND GST     SUMNER                  40.95N 99.51W
06/01/2014  E50.00 MPH       DAWSON             NE   PUBLIC

0202 PM     HAIL             KEARNEY                 40.70N 99.08W
06/01/2014  E0.50 INCH       BUFFALO            NE   PUBLIC

            SECOND INSTANCE OF HAIL UP TO DIME SIZE IN THE LAST HOUR

0204 PM     HAIL             1 W CAMBRIDGE           40.28N 100.19W
06/01/2014  M1.00 INCH       FURNAS             NE   TRAINED SPOTTER

            QUARTER SIZED HAIL WITH A 60 MPH WIND GUST.

0352 PM     HAIL             5 W ALTON               39.47N 99.04W
06/01/2014  E1.00 INCH       OSBORNE            KS   BROADCAST MEDIA

0359 PM     HAIL             7 E LONG ISLAND         39.95N 99.40W
06/01/2014  E0.88 INCH       PHILLIPS           KS   PUBLIC

            ESTIMATED 50 MPH WIND SPEEDS AS WELL.

0411 PM     HAIL             2 E WOODSTON            39.45N 99.06W
06/01/2014  E0.88 INCH       ROOKS              KS   911 CALL CENTER

0412 PM     FLOOD            KEARNEY                 40.70N 99.08W
06/01/2014                   BUFFALO            NE   911 CALL CENTER

            REPORTS OF STREET FLOODING AROUND KEARNEY.

0421 PM     HAIL             ALTON                   39.47N 98.95W
06/01/2014  E1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

0422 PM     HEAVY RAIN       1 E KEARNEY             40.70N 99.07W
06/01/2014  M2.19 INCH       BUFFALO            NE   AMATEUR RADIO

0428 PM     HAIL             STOCKTON                39.44N 99.27W
06/01/2014  E1.00 INCH       ROOKS              KS   TRAINED SPOTTER

0441 PM     HEAVY RAIN       3 W ORLEANS             40.13N 99.51W
06/01/2014  E3.00 INCH       HARLAN             NE   PUBLIC

            PUBLIC EST 3.0 INCHES OF RAIN. UNOFFICIAL RAIN GAUGE WAS
            USED.

0443 PM     HAIL             8 SE WOODSTON           39.37N 99.01W
06/01/2014  E1.00 INCH       OSBORNE            KS   911 CALL CENTER

            UP TO QUARTER SIZE

0445 PM     HEAVY RAIN       2 W ORLEANS             40.13N 99.49W
06/01/2014  M2.41 INCH       HARLAN             NE   MESONET

            AUTOMATED RIVER GAUGE MEASUREMENT SINCE 11 AM. MOST OF
            THIS FELL BTWN 315-400 PM.

0448 PM     FLOOD            4 NW ORLEANS            40.17N 99.51W
06/01/2014                   HARLAN             NE   911 CALL CENTER

            TWO AREAS OF FLOODING BETWEEN ORLEANS AND OXFORD ALONG
            HWY 136. TWO SPOTS ALONG HWY 136 WERE REPORTED WITH 30 TO
            40FT OF ROAD UNDER 3 TO 4 INCHES OF WATER. LOCATION
            APPROXIMATED.

0500 PM     HAIL             ALTON                   39.47N 98.95W
06/01/2014  E1.75 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jun 1, 5:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     BURR OAK                39.87N 98.30W
06/01/2014  E60 MPH          JEWELL             KS   CO-OP OBSERVER

            VIS DROPPED DOWN TO 1 BLOCK WITH HEAVY RAIN. EST 60 MPH
            WINDS

&&

PBEDA
Local storm report, Jun 1, 5:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             OSBORNE                 39.44N 98.70W
06/01/2014  E1.00 INCH       OSBORNE            KS   LAW ENFORCEMENT

&&

GUERRERO
Special weather statement, Jun 1, 5:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CDT SUN JUN 1 2014

KSZ017-018-012245-
OSBORNE KS-ROOKS KS-
522 PM CDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS AND
SOUTHWESTERN OSBORNE COUNTIES UNTIL 545 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CODELL...OR 14 MILES NORTH OF EMMERAM...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATOMA AND CODELL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 3914 9925 3936 9904 3914 9878 3913 9903
TIME...MOT...LOC 2221Z 231DEG 28KT 3916 9912

FAY
Local storm report, Jun 1, 5:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
523 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     OSBORNE                 39.44N 98.70W
06/01/2014  M59 MPH          OSBORNE            KS   MESONET

&&

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:13 PM CDTSpecial Weather StatementGIDDawson17 min
Jun 1, 12:36 PM CDTSpecial Weather StatementGIDDawson9 min
Jun 1, 12:39 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper21 min
Jun 1, 1:03 PM CDTSevere Thunderstorm WarningGIDDawson27 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper26 min
Jun 1, 1:38 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps37 min
Jun 1, 1:56 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster49 min
Jun 1, 2:02 PM CDTSevere Thunderstorm WarningGIDDawson, Furnas, Gosper43 min
Jun 1, 2:29 PM CDTSevere Thunderstorm WarningGIDFurnas31 min
Jun 1, 3:02 PM CDTSpecial Weather StatementGIDHarlan28 min
Jun 1, 3:19 PM CDTSpecial Weather StatementGIDHall26 min
Jun 1, 3:39 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps51 min
Jun 1, 4:07 PM CDTSpecial Weather StatementGIDWebster38 min
Jun 1, 4:15 PM CDTAreal Flood AdvisoryGIDBuffalo3 hr
Jun 1, 4:30 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster45 min
Jun 1, 4:52 PM CDTAreal Flood AdvisoryGIDHarlan3 hr
Jun 1, 5:08 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster52 min
Jun 1, 5:27 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer48 min
Jun 1, 6:07 PM CDTSpecial Weather StatementGIDThayer38 min
Jun 1, 12:58 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith32 min
Jun 1, 1:25 PM CDTSevere Thunderstorm WarningGIDSmith35 min
Jun 1, 2:55 PM CDTSpecial Weather StatementGIDOsborne35 min
Jun 1, 3:28 PM CDTSpecial Weather StatementGIDJewell32 min
Jun 1, 3:56 PM CDTSpecial Weather StatementGIDPhillips34 min
Jun 1, 3:59 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith31 min
Jun 1, 4:25 PM CDTSevere Thunderstorm WarningGIDRooks20 min
Jun 1, 4:36 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith39 min
Jun 1, 5:22 PM CDTSpecial Weather StatementGIDOsborne23 min
Jun 1, 5:30 PM CDTSevere Thunderstorm WarningGIDOsborne30 min
Jun 1, 6:14 PM CDTAreal Flood AdvisoryGIDJewell, Mitchell, Osborne, Smith18 hr
Jun 1, 6:25 PM CDTSpecial Weather StatementGIDMitchell50 min

Nearby

Tornado Warnings in Nebraska, 2014Tornado Warnings in Kansas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.